Sinequan and Weight Gain
If you are taking Sinequan and weight gain occurs, let your healthcare provider know so he or she can help determine if it is caused by other medical conditions. If the weight gain remains unexplained, your healthcare provider may recommend an alternative to Sinequan or suggest lifestyle changes for weight loss, which may include eating heart-healthy foods, limiting the intake of alcohol, and exercising regularly.
There are a number of possible side effects with Sinequan® (doxepin hydrochloride), and weight gain does appear to be one of them. This data comes from clinical trials where Sinequan was extensively studied and side effects were documented.
Before medicines are approved, they must go through several clinical studies, where thousands of people are given a particular medicine and compared to a group of people not given the medicine. In these studies, side effects are always carefully documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine.
In these studies, weight gain was reported as a Sinequan side effect, although the exact percentage was not reported. Therefore, it is difficult to say whether weight gain is caused by the medication, other factors, or a combination of both.
If you are noticing weight gain with Sinequan, talk to your healthcare provider. He or she will perform a physical exam and ask a number of questions to see if other medical conditions could be causing unexplained weight gain.
If the weight gain remains unexplained, your healthcare provider may give you some lifestyle suggestions, such as eating heart-healthy foods, exercising more, and limiting your intake of alcohol. If the weight gain continues, he or she may also recommend other lifestyle changes or a possible switch to another depression medication.
(Click BMI Calculator to see if your weight is within a healthy range.)